# SDR 98ZZZX359

- Difficulty date: December 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Embry-Riddle Aeronautical University Inc, repair station N3XR816N
- Aircraft: N403ER
- Make and model: Cessna 172R
- Aircraft serial: 17280245
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Dimmer Assy
- Part number: 15703014
- Condition: Miswired
- Location: Inst Lights
- Part time: 34 hours
- Stage of operation: NR
- Nature of condition: B, W
- Precautionary procedure: A

## Discrepancy

DURING A TRAINING FLIGHT, THE CREW SMELLED A BURNING SCENT.  AFTER FOLLOWING THE EMERGENCY CHECKLIST, THEY WERE GOING TO LAND OFF-FIELD.  THE SMELL DIMINISHED AND THEY PROCEEDED TO X-47.  DURING THE FOLLOWING INSPECTION, A RESISTOR WAS FOUND BURNED IN HALF ON THE DIMMER ASSY.  IT WAS DISCOVERED THE UNIT IS WIRED INCORRECTLY.  IT APPEARS TO BE A FLEET PROBLEM.  AFTER A CALL TO CESSNA, DISABLED THE DIMMERS IN THE ENTIRE FLEET.  SB 97-33-01 APPLIES.
